Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 161, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2005, 4:54 PM EDT for Oglethorpe County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2005, 4:54 PM EDT (20:54 UTC)
- Expired
- Apr 13, 2005, 5:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Oglethorpe County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 132054 SVRFFC GAC221-132130- /O.NEW.KFFC.SV.W.0161.050413T2054Z-050413T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT WED APR 13 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OGLETHORPE COUNTY IN NORTHEAST GEORGIA * UNTIL 530 PM EDT * AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CRAWFORD...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAXEYS AND LEXINGTON. THIS STORM HAS A HISTORY OF PRODUCING PENNY TO QUARTER SIZE HAIL OVER CLARKE COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3392 8318 3380 8329 3370 8315 3374 8297 $$
1 follow-up statement
000 WWUS52 KFFC 132119 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT WED APR 13 2005 GAC221-132130- /O.CON.KFFC.SV.W.0161.000000T0000Z-050413T2130Z/ OGLETHORPE- 517 PM EDT WED APR 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR SOUTHWESTERN OGLETHORPE COUNTY... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STEPHENS...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF OGLETHORPE COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3392 8318 3380 8329 3370 8315 3374 8297 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:25 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 13, 3:25 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT WED APR 13 2005 .SHORT TERM... WATER VAPOR IMAGERY DEPICTING CENTER OF CLOSED UPPER LEVEL CIRCULATION NEAR NASHVILLE THIS AFTERNOON. UPPER LOW / COOL POOL CONTINUES TO MOVE SOUTHEAST AND IS EXPECTED TO PROGRESS INTO NORTH GA THIS EVENING. MID TO UPPER LEVEL TEMPERATURES EXPECTED TO CONTINUE TO COOL THROUGH THIS EVENING MAKING FOR STEEPER LAPSE RATES AND CONVECTIVELY UNSTABLE ENVIRONMENT. THUS WILL STAY WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING GRADUALLY DIMINISHING AFTER MIDNIGHT TO JUST ISOLATED SHOWER COVERAGE. FEW STRONGER CELLS MAY STILL PRESENT THREAT OF PEA SIZE HAIL INTO THIS EVENING GIVEN TEMPS AT 700 TO 500 MB AND CONVECTIVE INSTABILITY. UPPER LOW DRIFTS EAST OFF THE COAST BY THURSDAY AFTERNOON. WILL KEEP MOST AREAS DRY THURSDAY WITH THE EXCEPTION OF AREAS SOUTHEAST OF MACON CLOSER TO CLOSED LOW AND ONLY ISOLATED COVERAGE AT BEST. HIGH TEMPS EXPECTED TO BE BELOW NORMAL AGAIN ON THURSDAY AS COOL NORTHEAST FLOW PREVAILS. LARGE SURFACE HIGH ENCOMPASSES MOST OF EASTERN UNITED STATES BY FRIDAY. THOUGH NORTHEASTERLY FLOW CONTINUES...PLENTY OF SUNSHINE WILL ALLOW HIGHS ON FRIDAY TO REACH TO FEW DEGREES WARMER THAN THURSDAY. SURFACE PRESSURES INCREASE AS CENTER OF CANADIAN ORIGINATED DRY CONTINENTAL AIR MASS SETTLES INTO THE MID ATLANTIC AND SOUTHEAST STATES THROUGH THE WEEKEND. THIS SHOULD KEEP LOTS OF SUNSHINE IN THE FORECAST...WITH HIGHS NEAR CLIMATOLOGY AND OVERNIGHT LOWS RUNNING SLIGHTLY COOLER THAN NORMAL. .LONG TERM... ECMWF AND GFS IN TANDEM WITH PESKY CLOSED LOW OFF THE EAST COAST GRADUALLY FILLING AND DRIFTING EAST INTO THE ATLANTIC BY EARLY NEXT WEEK. HEIGHTS BEGIN TO INCREASE MONDAY AND TUESDAY AS UPPER RIDGE ACROSS CENTRAL UNITED STATES BUILDS EAST. THIS WILL KEEP FORECAST DRY FOR MONDAY AND TUESDAY. BY WEDNESDAY WILL SEE AN INCREASE AND CLOUDS AS RETURN FLOW ON BACKSIDE OF THE SURFACE HIGH SPREADS DEEPER MOISTURE INTO THE REGION. IN TERMS OF TEMPS...WILL SEE GRADUAL WARMING TREND THROUGH EARLY NEXT WEEK. WENT SLIGHTLY WARMER THAN MEX GUIDANCE PER DRY AIR MASS AND LACK OF CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 46 65 47 68 / 20 0 0 0 ATHENS 45 66 44 65 / 30 10 0 0 GAINESVILLE 45 65 45 66 / 30 10 0 0 ROME 47 68 44 75 / 30 0 0 0 COLUMBUS 50 67 47 73 / 20 0 0 0 MACON 47 66 43 69 / 20 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && JCD
Hazardous weather outlook, Apr 13, 11:41 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 AM EDT WED APR 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1141 AM EDT WED APR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...SOME STORMS WILL LIKELY PRODUCE SMALL HAIL... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE AREA LOCATED OVER WESTERN TENNESSEE LATE THIS MORNING WILL MOVE TOWARD NORTH GEORGIA LATE THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL REACH THE UPPER 60S TO LOWER 70S. WITH COLD AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MOST NUMEROUS ACROSS NORTH GEORGIA. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT AS SURFACE TEMPERATURES COOL. .DISCUSSION... FORECAST SOUNDINGS INDICATE SUFFICIENT INSTABILITY FOR THUNDERSTORMS THIS AFTERNOON WITH LIFTED INDEX VALUES AROUND MINUS 2 AND CAPES AROUND 500. VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR SEVERE THUNDERSTORMS AS THE CENTER OF THE UPPER LOW MOVES VERY CLOSE TO NORTHERN GEORGIA THIS AFTERNOON. HOWEVER...WITH THE INSTABILITY AND COLD AIR ALOFT...SOME STORMS WILL LIKELY PRODUCE SMALL HAIL UP TO ONE HALF INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO THUNDERSTORMS OR OTHER HAZARDOUS WEATHER IS EXPECTED AS A STABLE AIR MASS DEVELOPS ACROSS THE AREA. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Apr 13, 3:53 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT WED APR 13 2005 GAZ027-036-038-132030- 353 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ATHENS...MOVING SOUTHEAST AT 5 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Apr 13, 4:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT WED APR 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL ATHENS 33.96N 83.39W
04/13/2005 0.75 INCH CLARKE GA TRAINED SPOTTER
0415 PM HAIL ATHENS 33.96N 83.39W
04/13/2005 0.75 INCH CLARKE GA PUBLIC
0415 PM HAIL 5 SE ATHENS 33.90N 83.33W
04/13/2005 0.88 INCH CLARKE GA PUBLIC
0423 PM HAIL 5 SE ATHENS 33.90N 83.33W
04/13/2005 0.75 INCH CLARKE GA PUBLIC
0425 PM HAIL 5 SE ATHENS 33.90N 83.33W
04/13/2005 0.88 INCH CLARKE GA PUBLIC
&&
FTSpecial weather statement, Apr 13, 4:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT WED APR 13 2005 GAZ038-132115- 445 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA TO HALF INCH SIZE HAIL IN WESTERN OGLETHORPE COUNTY UNTIL 515 PM EDT... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARNOLDSVILLE...MOVING SOUTHEAST AT 15 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF A PENNY...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe | 33 min |
| Apr 13, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 30 min |
| Apr 13, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 37 min |
| Apr 13, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 26 min |
| Apr 13, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.